Alert archive / North Carolina / Beach Hazards Statements in 2012
Beach Hazards Statement 19, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 22, 2012, 4:04 PM EDT. It took effect at Sep 23, 2012, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 4:04 PM EDT (20:04 UTC)
- In effect from
- Sep 23, 2012, 8:00 AM EDT
- Expired
- Sep 24, 2012, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
182 WHUS42 KMHX 222004 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 PM EDT SAT SEP 22 2012 ...A HIGH THREAT OF RIP CURRENTS IS EXPECTED FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT SUNDAY... .LONG PERIOD SWELLS FROM A FRONT CROSSING THE AREA SUNDAY MORNING WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT. NCZ095-103-104-230415- /O.NEW.KMHX.BH.S.0019.120923T1200Z-120924T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 404 PM EDT SAT SEP 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * HAZARDS...DANGEROUS RIP CURRENTS WITH SOME ROUGH SURF * LOCATION...FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 8 AM SUNDAY MORNING. HOWEVER...WAVES WILL BE BUILDING THROUGHOUT THE AFTERNOON...SO THERE WILL ALSO BE ROUGH SURF CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
5 follow-up statements
342 WHUS42 KMHX 230734 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 334 AM EDT SUN SEP 23 2012 ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES TODAY BETWEEN DUCK AND CAPE LOOKOUT... .LONG PERIOD SWELLS FROM A DISTANT NON-TROPICAL LOW NEAR BERMUDA WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT. NCZ095-103-104-231600- /O.CON.KMHX.BH.S.0019.120923T1200Z-120924T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 334 AM EDT SUN SEP 23 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS WITH SOME ROUGH SURF * LOCATION...FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 8 AM THIS MORNING. HOWEVER...WAVES WILL BUILD THROUGHOUT THE DAY CAUSING SOME ROUGH SURF TO ALSO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
204 WHUS42 KMHX 231356 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 956 AM EDT SUN SEP 23 2012 ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES TODAY BETWEEN DUCK AND CAPE LOOKOUT... .LONG PERIOD SWELLS FROM A DISTANT NON-TROPICAL LOW NEAR BERMUDA WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT. NCZ095-103-104-232200- /O.CON.KMHX.BH.S.0019.000000T0000Z-120924T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 956 AM EDT SUN SEP 23 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS WITH SOME ROUGH SURF * LOCATION...FOR BEACHES BETWEEN DUCK AND CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 9 PM THIS EVENING. HOWEVER... WAVES WILL BUILD THROUGHOUT THE DAY CAUSING SOME ROUGH SURF TO ALSO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
781 WHUS42 KMHX 232012 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 PM EDT SUN SEP 23 2012 ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES TODAY BETWEEN DUCK AND CAPE LOOKOUT... ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES MONDAY NORTH OF CAPE HATTERAS... .LONG PERIOD SWELLS FROM A FRONT OFF THE COAST WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE HATTERAS. NCZ103-240415- /O.EXT.KMHX.BH.S.0019.000000T0000Z-120925T0000Z/ OUTER BANKS DARE- 412 PM EDT SUN SEP 23 2012 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...DANGEROUS RIP CURRENTS WITH SOME ROUGH SURF * LOCATION...FOR BEACHES NORTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 930 AM MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-240000- /O.CON.KMHX.BH.S.0019.000000T0000Z-120924T0000Z/ CARTERET-OUTER BANKS HYDE- 412 PM EDT SUN SEP 23 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS WITH SOME ROUGH SURF * LOCATION...FOR BEACHES NORTH OF CAPE LOOKOUT AND SOUTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS ON EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
345 WHUS42 KMHX 240730 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT MON SEP 24 2012 ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES TODAY FROM CAPE HATTERAS NORTH... .LONG PERIOD SWELLS FROM A DISTANT NON-TROPICAL LOW WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE HATTERAS. NCZ103-241600- /O.CON.KMHX.BH.S.0019.000000T0000Z-120925T0000Z/ OUTER BANKS DARE- 330 AM EDT MON SEP 24 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS * LOCATION...FOR BEACHES NORTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 900 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
066 WHUS42 KMHX 241320 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 920 AM EDT MON SEP 24 2012 ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FOR AREA BEACHES TODAY FROM CAPE HATTERAS NORTH... .LONG PERIOD SWELLS FROM A DISTANT NON-TROPICAL LOW WILL GENERATE A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE HATTERAS. NCZ103-250000- /O.CON.KMHX.BH.S.0019.000000T0000Z-120925T0000Z/ OUTER BANKS DARE- 920 AM EDT MON SEP 24 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS * LOCATION...FOR BEACHES NORTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 900 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 4:02 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 22, 4:02 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT SAT SEP 22 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EARLY SUNDAY MORNING. COOL HIGH
PRESSURE WILL BUILD IN DURING THE BEGINNING OF THE WEEK. ANOTHER
FRONT WILL DROP INTO THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 330 PM SAT...HIGH PRES CONTINUES TO SHIFT FURTHER OFFSHORE AS
TROUGH DEEPENS ACROSS THE GREAT LAKES REGION. THIS IS PRODUCING A SW
GRADIENT ACROSS E NC...WITH SFC OBS REPORTING WINDS IN THE 10 TO 15
KT RANGE. WINDS DIMINISH A BIT BY EVENING AS SHALLOW WEAK INVERSION
DEVELOPS.
SFC COLD FRONT ANALYZED ACROSS THE TN VALLEY WILL RACE THROUGH E NC
LATE TONIGHT. THOUGH LOW LEVEL FORCING IS DECENT...VERY DRY
SOUNDINGS WILL PREVENT APPRECIABLE PRECIP OVERNIGHT. REMOVED MENTION
OF ISO SHOWERS FOR ALL AREAS EXCEPT THE NORTHERN TIER CLOSER TO
BETTER DYNAMICS...WHERE AN ISOLATED SHOWER MAY DEVELOP LATE...THOUGH
MOST AREAS WILL ONLY SEE SOME INCREASE IN MID AND HIGH CLOUDS
OVERNIGHT. MOST SREF MEMBERS ARE DRY FOR THE ENTIRE AREA. TEMPS WILL
BE MILD OVERNIGHT DUE TO THE MOIST BNDRY LAYER AND LOW LEVEL
MIXING...WHICH WILL ALSO PREVENT ANY FOG DEVELOPMENT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 330 PM SAT...LOW LEVEL CAA WILL BE UNDERWAY SUNDAY...THOUGH
850 MB COLD FRONT WILL NOT PASS THROUGH THE AREA UNTIL AFTER 18Z.
THIS WILL LEAD TO HIGHER THAN EXPECTED MAX TEMPS...WITH EASTERN HALF
OF THE FA EXPECTED TO TOP OUT NEAR THE 80 DEGREE MARK. MUCH DRIER
AIR WILL HOWEVER ADVECT INTO EASTERN NC...SO RELATIVE HUMIDITIES
WILL BE QUITE LOW. WINDS WILL GENERALLY BE IN THE 10 MPH RANGE OUT
OF THE NORTH...THOUGH A BIT MORE GUSTY OVER THE COASTAL AREAS/OBX IN
THE 15 TO 20 MPH RANGE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SATURDAY...A LONGWAVE UPPER TROUGH WILL BE ENTRENCHED
ACROSS THE ERN CONUS TO START THE LONG TERM WITH AN EMBEDDED
SHORTWAVE MOVING THROUGH THE BASE OF THE TROUGH AND ACROSS ERN NC
MON MORNING. THE AIRMASS WILL REMAIN VERY DRY WITH PW'S ONLY
AROUND 1/2" AND NOT EXPECTING ANY PCPN WITH THIS FEATURE BUT IT
WILL CONTINUE CAA ACROSS ERN NC AS HIGH PRES BUILDS IN FROM THE W.
LOW LEVEL THICKNESSES AROUND 1360-1370M MON ARE THE LOWEST THROUGH
THE FORECAST PERIOD YIELDING HIGHS AROUND 70-75.
THE UPPER TROUGH WILL LIFT N TUE ALLOWING FOR ZONAL FLOW TO
DEVELOP ACROSS VA/NC THROUGH MID WEEK WITH TROUGHING CONTINUING
ACROSS THE NORTHEAST AND A BROAD UPPER RIDGE BUILDING INTO THE
SOUTHEAST. IN ADDITION...SFC HIGH PRES WILL BE CENTERED ACROSS
THE REGION MON NIGHT...THEN SLIDES OFFSHORE WITH THE RIDGE AXIS
MOVING S OF THE AREA TUE EVENING ALLOWING FOR SWLY RETURN FLOW TO
DEVELOP BRINGING A WARMING TREND ACROSS THE REGION TUE AND WED.
EXPECT DRY CONDITION TUE AND WED WITH A LACK OF MOISTURE AND
INSTABILITY. TEMPS WARM TO THE M/U70S TUE...THEN INTO THE L80S
INLAND TO U70S COAST WED.
GREATER UNCERTAINTY IN THE FORECAST COMES LATE IN THE WEEK AS
MODELS DIFFER IN STRENGTH AND TIMING OF A ROBUST SHORTWAVE AND
ASSOC SFC COLD FRONT MOVING ACROSS THE MID ATLANTIC. GFS IS
STRONGEST AND MOST AGGRESSIVE WITH THE SYSTEM PUSHING A BACKDOOR
COLD FRONT THROUGH THE REGION EARLY THU WHILE THE ECMWF IS SLOWER
WITH THE FRONT BRIEFLY STALLING ACROSS THE REGION FRI...THEN
LIFTING IT BACK NORTH BY SAT. NEITHER MODEL DEVELOPS THAT MUCH QPF
ACROSS THE REGION AND ONLY EXPECT ISOL-SCT SHOWERS EITHER WAY AND
WILL LIMIT POPS TO 20%. TEMPS WILL BE A LITTLE TRICKY AS WELL BUT
WILL GENERALLY BE AROUND 75-85...ON THE COOLER SIDE OF THIS RANGE
IF THE FRONT PUSHES THROUGH THE REGION AS DEPICTED BY THE GFS AND
ON THE WARMER SIDE IF THE FRONT REMAINS NORTH OR JUST INTO THE
REGION.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 130 PM SAT...SCT-BKN CIRRUS WILL PREVAIL THIS AFTERNOON. SW
SURFACE GRADIENT BETWEEN RIDGE OFFSHORE AND COLD FRONT APPROACHING
FROM THE NW MAY PRODUCE GUSTY WINDS OF 15-18 KNOTS DURING PEAK
MIXING THIS AFTERNOON. COLD FRONT WILL MOVE THROUGH THE AREA
OVERNIGHT...THOUGH LIMITED MOISTURE WILL KEEP CONDITIONS DRY WITH
THE FRONTAL PASSAGE. JUST SOME INC IN MID CLOUDS IS EXPECTED.
WINDS TURN NORTH AFTER 9Z...WITH JUST SOME SCT STRATO CU
DEVELOPMENT EXPECTED ON SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM SATURDAY...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD. A SHORTWAVE CROSSES THE AREA SUNDAY NIGHT BUT THERE
WILL BE LITTLE IF ANY MOISTURE TO PRODUCE PRECIPITATION. OTHERWISE
HIGH PRESSURE IS FORECAST TO DOMINATE THE WEATHER THROUGH MID
WEEK. BREEZY NORTHERLY FLOW WILL DEVELOP ACROSS THE AREA SUN INTO
MON AS HIGH PRES BUILDS IN FROM THE NW. THE NEXT SYSTEM PROGGED TO
IMPACT THE REGION AS EARLY AS THU BRINGING ISOL SHOWERS BUT WITH
LIMITED MOISTURE EXPECT CONDITIONS TO REMAIN PREDOMINANTLY VFR.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 330 PM SAT...LATEST OBS INDICATE SSW WINDS 10 TO 15 KT ACROSS
THE AREA AS TIGHTENING PRES GRADIENT BETWEEN OFFSHORE HIGH AND
APPROACHING COLD FRONT OCCURS. SEAS IN THE 2 TO 3 FOOT RANGE WITH
LONG PERIOD 10 TO 12 SECOND EASTERLY SWELL. WINDS WILL GENERALLY BE
IN THE 15 KT RANGE OVERNIGHT WHILE GRADUALLY VEERING WEST WITH
APPROACHING COLD FRONT. THE FRONT WILL SHIFT OFFSHORE BY AROUND
SUNRISE SUNDAY...WITH WINDS RAPIDLY SWITCHING OUT OF THE NORTH. LOW
LEVEL CAA WILL LEAD TO INC IN WIND SPEEDS INTO THE 15 TO 20 KT
RANGE. SEAS WILL BUILD IN RESPONSE TO AROUND 6 FEET FOR THE WATERS
NORTH OF OCRACOKE INLET...WITH A DOMINANT PERIOD OF 10 TO 11 FEET
EXPECTED. A SCA HAS BEEN ISSUED BEGINNING AT NOON SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM SATURDAY...CAA WILL BE UNDERWAY TO START THE LONG
TERM WITH NLY WINDS AROUND 15 KT. AN EMBEDDED SHORTWAVE TROUGH
WILL MOVE THROUGH A LONGWAVE UPPER TROUGH ACROSS THE ERN CONUS
EARLY MON BRINGING A REINFORCING NRLY SURGE MON. MODELS MAINLY
KEEPING WINDS AROUND 15-20 KT BUT COULD SEE A FEW GUSTS TO AROUND
25 KT BEFORE GRADIENTS BEGIN TO WEAKEN MON NIGHT AS HIGH PRES
BUILDS INTO THE REGION FROM THE NW. FOR SEAS...WAVEWATCH NOT QUITE
AS HIGH AS PREVIOUS RUNS CONFINING 6 FT SEAS MAINLY FROM CAPE
HATTERAS NORTH SUN NIGHT INTO MON. FOR NOW WILL KEEP SCA FROM S
OF CURRITUCK BEACH LIGHT TO OCRACOKE INLET MAINLY FOR SEAS. WILL
LET LATER SHIFT EVALUATE WHETHER THE SCA SHOULD BE EXTENDED TO
OTHER ZONES FOR WIND GUSTS...WHICH AT THIS POINT LOOK TO MAINLY BE
POSSIBLE LATE 3RD INTO THE 4TH PERIOD.
BETTER BOATING CONDITIONS EXPECTED FOR THE MIDDLE OF THE WEEK AS
HIGH PRES BUILDS ACROSS THE WATERS. NELY FLOW SHIFTS TO S/SWLY
THROUGH THE DAY TUE AND CONTINUES WED AS THE HIGH AXIS SHIFTS
OFFSHORE. SOME DIFFERENCES IN TIMING OF A BACKDOOR COLD FRONT THAT
MAY PUSH INTO THE REGION THU. GFS MOST AGGRESSIVE PUSHING THE FRONT
THROUGH EARLY THU BUT OTHER MODELS NOT AS STRONG WITH THIS SYSTEM
KEEPING THE FRONT TO THE NORTH ON THU. GENERALLY WINDS EXPECTED TO
BE 15 KT OR LESS WITH SEAS 4 FT OR LESS TUE-THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM EDT MONDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO MIDNIGHT EDT SUNDAY
NIGHT FOR AMZ150.
&&
SYNOPSIS...DAG
NEAR TERM...TL
SHORT TERM...DAG
LONG TERM...SK
AVIATION...JME/SK/TL
MARINE...SK/DAG/TLHazardous weather outlook, Sep 22, 4:32 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 AM EDT SAT SEP 22 2012 NCZ095-103-104-230845- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 432 AM EDT SAT SEP 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-230845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 432 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:56 PM EDT | Small Craft Advisory | MHX | 51 hr |
Nearby
Beach Hazards Statements in North Carolina, 2012Every beach hazards statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.